Thunderstorm Wind, Hardeman
- When
- April 20, 7:01 PM CST
- Where
- Hardeman County, 10 mi W of Quanah
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.317, -99.917
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 20, 12:49 PM CST, 6 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 149 PM CDT WED APR 20 2005 .DISCUSSION...DRYLINE EXTENDS FROM CENTRAL KS SSWWD INTO FAR NW OK..AND THEN SWD ACROSS THE ERN TX PANHANDLE TO NEAR SNYDER. LOW LEVEL MOISTURE IS PERHAPS A BIT BETTER THAN YDAY..BUT OVERALL CAPE/SHEAR PROFILES ARE PRETTY SIMILAR TO YDAY. PERHAPS ONE IMPORTANT DIFFERENCE APPEARS TO BE SUBTLE WAVE PROGRESSING NEWD FROM SW TEXAS AT THE LEADING EDGE OF DRY PLUME EVIDENT IN WV IMAGERY ACROSS NRN MEXICO INTO TX BIG BEND REGION. MULTIPLE CHANNEL WV IMAGERY SUGGESTS THAT WAVE AXIS IS SOMEWHERE FROM JUST NORTH OF LUBBOCK ARCING SEWD TO JUST EAST OF SAN ANGELO..MOVING NEWD AT 15- 20 MPH. ASCENT WITHIN AREA JUST IN ADVANCE OF WAVE HAS SUPPORTED WEAK ELEVATED CONVECTION OVER CENT/WRN TEXAS MUCH OF THE MORNING. IT LOOKS TO BE A CLOSE CALL ON TIMING..AS WAVE MAY MOVE TOO FAR EWD TO SUPPORT DRYLINE STORMS. BUT..IF LIFT CAN BECOME SUPERIMPOSED NEAR DRYLINE..AS CURRENT VIZ SAT IMAGES SUGGEST IT MIGHT..STORM INITIATION AND/OR ONGOING ELEVATED CONVECTION TAPPING INTO BOUNDARY LAYER INSTABILITY APPEARS FAIRLY DECECNT. GIVEN CAPE/SHEAR PROFILES..SUPERCELLS WITH VERY LARGE HAIL APPEAR LIKELY..ON CONDITION OF INITIATION. DRYLINE WILL RETREAT WWD THIS EVENING..BUT SHUD BE ON THE MOVE EWD FAIRLY RAPIDLY THUR MORNING..WITH COLD FRONT OVERTAKING THE DRYLINE FROM N TO S DURING THE DAY. IT SEEMS THAT STORMS MAY DEVELOP EARLY/MID AFTERNOON ALONG OR JUST SOUTHEAST OF I44..WITH BEST CHANCES OVER SCENT/SE OK 3-10 PM THUR EVENING. SECONDARY COLD FRONT WILL THEN SWEEP SEWD THUR NITE/FRI MORNING..WITH A WINDY BUT MILD DAY FRIDAY. WE MAY NEED TO HOIST A FIRE WEATHER WATCH FOR MUCH OF WRN OK FOR FRI AFTERNOON IN LATER ISSUANCES. RIDGE AXIS SETTLING OVER THE SRN PLAINS SAT/SUN SHUD BRING VERY NICE SPRING WEATHER WITH COOL/COLD NIGHTS AND PLEASANT AFTERNOON TEMPS IN THE 60S TO LOWER 70S. WINDS SHUD ALSO BE LIGHT MUCH OF THE WEEKEND..AT LEAST BY APRIL STANDARDS..UNTIL SRLY RETURN FLOW DEVELOPS WEST ON SUNDAY. NEXT CHANCE OF RAIN BEGINS LATE SUN INTO TUE WITH NEXT WAVE..BUT MOISTURE WILL BE A PROBLEM AS SOUTH WINDS SUN/MON WILL YET AGAIN HAVE TRAJECTORIES ORIGINATING IN THE POST FRONTAL COOL SFC RIDGE OVER THE NRN/WRN GULF. UNTIL WE GET A PATTERN CHANGE THAT REMOVES THE PRESENCE OF THE MEAN ERN CONUS TROF AND SUBSEQUENT PERSISTENT LOW LEVEL RIDGING IN THE NRN GULF OF MEXICO..CHANCES OF GETTING A TRULY TROPICAL BOUNDARY LAYER AIRMASS INTO NTEX/OK APPEAR SLIM TO NONE. MILLER && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 65 84 52 74 / 20 30 10 10 HOBART OK 63 86 51 75 / 30 20 10 10 WICHITA FALLS TX 65 90 58 78 / 30 30 10 10 GAGE OK 56 80 45 70 / 30 10 10 10 PONCA CITY OK 65 82 49 70 / 20 30 10 10 DURANT OK 65 84 61 80 / 20 40 50 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
735 PM CDT WED APR 20 2005
OKZ004>048-050>052-TXZ083>090-211200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
ACROSS WESTERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS.
LOCATION...
WEST OF A LINE FROM MEDFORD... TO WATONGA... TO LAWTON OKLAHOMA...
AND TO AREAS JUST EAST OF WICHITA FALLS TEXAS.
TIMING...
SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY EVENING.
IMPACTS...
THE PRIMARY THREAT WITH THE STORMS WILL BE DAMAGING WINDS...WITH THE
MOST INTENSE STORMS CAPABLE OF PRODUCING DAMAGING HURRICANE FORCE
WINDS. HAIL UP TO GOLFBALL SIZE IS ALSO POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREA CAN BE EXPECT TO BE INVOLVED IN SEVERE WEATHER
OPERATIONS THROUGH THE EARLY EVENING HOURS.
DISCUSSION...
SEVERE THUNDERSTORMS CONTINUE ACROSS FAR WESTERN OKLAHOMA...AND
WILL EVENTUALLY AFFECT PARTS OF WESTERN NORTH TEXAS.
FOR COMPLETE DETAILS CONCERNING THE LOCATION...DEVELOPMENT AND
MOVEMENT OF WEATHER FEATURES...REFER TO THE LATEST REGIONAL WEATHER
DISCUSSION...OR CHECK THE NWS NORMAN WEBSITE...WEATHER.GOV/NORMAN...
FOR GRAPHICS CONCERNING THIS DEVELOPING WEATHER SITUATION.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY APR 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF CENTRAL AND
EASTERN OKLAHOMA ON THURSDAY...AS THE DRY LINE AND A COLD FRONT SWEEP ACROSS
THE AREA.
THE NEXT CHANCE FOR THUNDERSTORMS IS SUNDAY NIGHT INTO TUESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
A GRAPHICAL OUTLOOK CAN BE FOUND ON THE WEB AT WEATHER.GOV/NORMAN.
SMITHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
649 PM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 4 NNW MCKNIGHT 34.82N 99.95W
04/20/2005 0.75 INCH HARMON OK PUBLIC
&&
JLPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
706 PM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG HOLLIS 34.69N 99.92W
04/20/2005 HARMON OK LAW ENFORCEMENT
POWERLINES DOWN IN TOWN
&&
JLPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 721 PM CDT WED APR 20 2005 OKZ004-009-210030- ELLIS OK-HARPER OK- 721 PM CDT WED APR 20 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 18 MILES SOUTHWEST OF CATESBY AT 721 PM CDT...MOVING NORTHEAST AT 45 MPH. OTHER STRONG THUNDERSTORMS WERE INTENSIFYING OVER EASTERN BEAVER COUNTY...AND IN NORTHWEST ROGER MILLS COUNTY SOUTHWEST OF ARNETT. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN ELLIS AND HARPER COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 727 PM CDT WED APR 20 2005 OKZ015-016-022-035-210045- CUSTER OK-DEWEY OK-KIOWA OK-WASHITA OK- 727 PM CDT WED APR 20 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER...DEWEY...KIOWA AND WASHITA COUNTIES. AT 727 PM CDT... A BROKEN LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM NEAR CHEYENNE... TO CARTER... TO 15 MILES WEST OF ALTUS... MOVING EAST AT 40 MPH. AT THIER PRESENT RATE OF MOVEMENT... THESE STORMS WILL BEGIN AFFECTING LOCALES FROM LEEDEY... SOUTHWARD TO BURNS FLAT AND HOBART BY AROUND 8 PM. PEOPLE IN CUSTER...DEWEY...KIOWA AND WASHITA COUNTIES...INCLUDING THE CITIES OF CLINTON AND HOBART...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
745 PM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 2 S MANGUM 34.85N 99.50W
04/20/2005 0.88 INCH GREER OK TRAINED SPOTTER
RELAYED BY COUNTY EMERGENCY MANAGEMENT
&&
JLPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
754 PM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND DMG 9 ENE SWEETWATER 35.47N 99.77W
04/20/2005 ROGER MILLS OK PUBLIC
2 IN DIAMETER ELM TREE LIMBS DOWN
&&
JLPThe Altus AFB radar (KFDR), 86 km away, was scanning. The volume nearest the first event began at 01:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443581.